Virginia, 2014Hail and Damaging Winds in Virginia, June 19, 2014
June 19, 2014 · NWS AKQ · 13 events in 10 counties and zones
A hot and humid air mass in advance of a backdoor cold front resulted in scattered afternoon and early evening showers and thunderstorms. Some of the storms produced damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $295,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A hot and humid air mass in advance of a backdoor cold front resulted in scattered afternoon and early evening showers and thunderstorms. Some of the storms produced damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 19, 1:02 PM EST, 13 minutes earlier.
Area forecast discussion, Jun 19, 1:02 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
202 PM EDT THU JUN 19 2014
.SYNOPSIS...
STRONG TO SEVERE THUNDERSTORMS EXPECTED ACROSS THE AREA TODAY AND
TONIGHT. MEANWHILE...A QUASI-STATIONARY FRONTAL BOUNDARY WILL SAG
SOUTHWARD INTO THE MID ATLANTIC REGION TONIGHT INTO FRIDAY...THEN
STALL ACROSS THE CAROLINAS THROUGH THE UPCOMING WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
500 MB OMEGA HIGH OVER THE UPPER MIDWEST IS BECOMING MORE
NEGATIVELY TILTED AS IT AMPLIFIES SLIGHTLY WHILE EAST OF THIS
HIGH...AN UPPER LEVEL LOW IS SLOW TO ROTATE INTO NRN NEW ENGLAND.
THE SLOWER DIGGING OF THE LOW WOULD SUGGEST THAT THE
QUASI-STATIONARY FRONT DRAPED NORTH OF THE AREA FROM SRN NJ
THROUGH CNTRL OH WILL BE SLOWER TO PUSH ACROSS THE MID ATLANTIC
REGION TODAY/TONIGHT. MEANWHILE...MCS ACTIVITY IN THE SRN OH VALLEY
IS WANING AS THE BULK OF ITS SHORTWAVE ENERGY MOVES SSE. A KINK IN
700-500MB HEIGHTS INDICATES THAT A TROUGH AXIS ALOFT WILL HELP TO
SWING THE REMNANT OH VALLEY MCS ACROSS THE MID ATLANTIC STATES
LATER THIS AFTN/EVENING. THIS IS SUPPORTED BY 850-500MB THETA-E
SFCS WHICH SHOW AN ENHANCEMENT OVER THE LOCAL AREA FROM 21-00Z AS
IT OVERRIDES NOT ONLY THE HOT AND HUMID AIRMASS IN PLACE BUT ALSO
THE THERMAL BOUNDARY STRADDLED ACROSS SE VA INTO CNTRL NC
(INCLUDING SEABREEZE BOUNDARIES PRESENT).
CONSIDERING THE ABOVE FACTORS...CONVECTIVE ACTIVITY ACROSS THE
REGION SHOULD DEVELOP AS FOLLOWS. STRONG DAYTIME HEATING IN A
MOIST AIRMASS WILL ALLOW ISOLATED TO SCATTERED THUNDERSTORMS TO
DEVELOP INVOF THE THERMAL TROUGH AND SEABREEZE BOUNDARIES AFTER
2 PM BEFORE THE REMNANT MCS SHORTWAVE CAN SLIDE OVER AND INTERACT
WITH THE THERMAL BOUNDARY AFTER 5 PM. MUCH LIKE THE PAST SEVERAL
DAYS...THESE AIRMASS THUNDERSTORMS SHOULD DEVELOP QUICKLY...BE
SLOW-MOVING AND MAY PRODUCE LOCALLY GUSTY WINDS...HAIL...AND
FREQUENT LIGHTNING. AS THE MCS SHORTWAVE MOVES INTO THE AREA WITH
THE THETA-E RIDGE AXIS FROM THE WNW...THE CONVECTIVE ENVIRONMENT
WILL BECOME ENHANCED. WIND SHEAR PROFILES ALOFT INCREASE TO
25-40 KT (WITH THE APPROACHING 700-500MB TROUGH) AND ARE
UNIDIRECTIONAL...SUGGESTING THAT MORE ORGANIZED LINE SEGMENTS ARE
POSSIBLE. DRY AIR ALOFT IN ATMOSPHERIC PROFILES ALSO SUPPORT THE
POTENTIAL FOR LOCALLY DAMAGING WINDS AND LARGE HAIL. OBSERVED
PWATS AROUND 1.50 INCHES ARE ROUGHLY 125-140 PERCENT OF NORMAL...
THEREFORE MODERATE TO HEAVY RAINFALL WILL ALSO BE POSSIBLE.
AM CURRENTLY ANTICIPATING THE QUASI-STATIONARY FRONT TO SLIDE INTO
FAR NRN PORTIONS OF THE FA LATER THIS EVENING AND THEN REACH THE
VA/NC BORDER (OR JUST SOUTH OF IT) BY FRIDAY MORNING. THE
ADVANCEMENT OF THE FRONT WILL ALSO ACT TO FOCUS CONVECTION INTO
MORE ORGANIZED LINE SEGMENTS...ESPECIALLY ACROSS SRN VA/NE NC THIS
EVENING INTO THE OVERNIGHT HOURS. CONVECTION IS EXPECTED TO WANE
IN INTENSITY AND COVERAGE FROM NORTH TO SOUTH THIS EVENING AND
OVERNIGHT AS THE BEST SHORTWAVE ENERGY...OVERALL DYNAMICS...AND
THE FRONTAL BOUNDARY SHIFT SOUTH AND EASTWARD DURING THIS TIME.
SPC HAS THE ENTIRE WAKEFIELD CWA WITHIN A SLIGHT RISK FOR SEVERE
WEATHER TODAY (IE. ERN VA/NE NC/MD LOWER EASTERN SHORE).
THUNDERSTORMS THAT DEVELOP TODAY/TONIGHT WILL GENERALLY BE STRONG
WITH BRIEF PERIODS OF GUSTY WINDS...HAIL (PEA TO PENNY SIZED) AND
FREQUENT LIGHTNING. A FEW STORMS MAY BECOME SEVERE WITH WINDS IN
EXCESS OF 58 MPH AND LARGE HAIL (ONE INCH OR LARGER IN DIAMETER)
POSSIBLE. THE SEVERE WEATHER THREAT HAS BEEN COVERED IN THE HWO
AND WILL REFRESH WORDING SHORTLY.
TEMPERATURES WILL BE PERSISTENTLY HOT AND HUMID AGAIN TODAY. HIGHS
IN THE 90S WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. THE
COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDEX VALUES
RANGING FROM 95-100 DEGREES THIS AFTN...WITH LOCALLY HIGHER VALUES
IN NE NC/FAR SE VA REACHING UP TO 103 DEGREES.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
AN ACTIVE PATTERN IS EXPECTED FRIDAY AND SATURDAY DESPITE THE
AFOREMENTIONED FRONTAL PASSAGE. UPPER LEVEL NORTHWEST FLOW WILL
BRING SHORT WAVES ACROSS THE MID ATLANTIC STATES. THE STRONGEST OF
THESE ON SATURDAY WILL GENERATE A SURFACE LOW ON THE FRONT WHICH
WILL MOVE THROUGH THE AREA...GENERATING THE LIKELIHOOD OF PCPN
ACROSS THE AREA. THIS WILL MOVE OFF TO THE SOUTHEAST SATURDAY NIGHT.
HIGH TEMPERATURES RANGE THROUGH THE 80S WITH NEAR 90 DEGREE READINGS
OVER INTERIOR PORTIONS OF FAR SOUTHERN VIRGINIA. LOWS FRIDAY AND
SATURDAY MORNINGS RANGE FROM THE LOWER 60S ON THE MD EASTERN SHORE
TO NEAR 70 ON THE VA/NC BORDER WEST OF INTERSTATE 95.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE LOOKS TO BEGIN WITH WNW FLOW ALOFT SAT NIGHT...AND SFC
LOW PRESSURE PUSHING EAST ALONG A STALLED FRONT OVER NC. GFS/ECMWF/GEM
HAVE ONLY MINOR DIFFERENCES IN GENERAL FEATURES THROUGH THE
WEEKEND. OVERALL...THIS PATTERN WILL SUPPORT ABOVE CLIMO POPS SAT
NIGHT ALTHOUGH WILL NOT GO LIKELY YET GIVEN THAT THIS IS STILL
3-4 DAYS OUT. DID GO 40-50% POPS SAT NIGHT ALL ZONES. SFC HIGH
PRESSURE PROGGED TO BE CENTERED ESE OF NEW ENGLAND ON SUNDAY...AND
TO SLOWLY BUILD SOUTH AT LEAST INTO THE NORTHERN PORTIONS OF THE
LOCAL AREA SUN AFTN/SUN NIGHT. AS A RESULT...HAVE TRENDED POPS
DOWN ON SUN (ESPECIALLY OVER THE N/NE WHERE DRIER AIR SHOULD BE
ABLE TO TAKE HOLD. STILL RETAINED 20-30% POPS SUN AFTN/EVENING
OVER CENTRAL AND SOUTHERN ZONES GIVEN NW FLOW ALOFT AND LACK OF
CONFIDENCE THAT DRIER AIR MAKES IT THIS FAR SOUTH. HIGHS SAT
RANGING FROM THE UPPER 70S/LOWER 80S ON THE ERN SHORE AND THE
IMMEDIATE COASTAL AREAS DUE TO ONSHORE E/NE FLOW...WITH MID 80S
WELL INLAND. MID LEVEL FLOW FLATTENS AND BECOMES MORE DUE W AND
EVENTUALLY WSW MON- WED...ALLOWING FOR A SLIGHT WARMING
TREND...WITH HIGHS GENLY RISING BACK TO 85-90 F MON AND THE INTO
THE UPPER 80S TO LOWER 90S BY TUE. LOWS IN THE MID- UPPER 60S TO
LOWER 70S. POPS AVG 20-30% MON/TUE (HIGHEST ALONG/WEST OF I-95) AS LOW
LEVEL MOISTURE AND INSTABILITY GRADUALLY INCREASES. COLD FRONT
APPROACHES FROM THE WEST ON WED...GFS PROBABLY TOO QUICK TO BREAK
DOWN RIDGING THAT DEVELOPS ALONG THE SE COAST SO WILL FAVOR
SOMEWHAT DRIER ECMWF SOLUTION...WITH CHC POPS WED AFTN/HIGHEST NW
ZONES. HIGHS UPPER 80S TO LOWER 90S.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS PREVAIL THROUGHOUT THE REGION EARLY THIS AFTERNOON.
FIRST TSTMS ARE BEGINNING TO DEVELOP WELL NE OF KRIC...WITH OTHER
STORMS WELL WEST OF KRIC. LATEST HIGH RES MODEL GUIDANCE SUGGESTS
MAIN PERIOD FOR TSTMS WILL BE IN THE 20Z TO 01Z TIME FRAME.
EARLIEST AT KRIC...LATEST AT KECG. HAVE ALSO DELAYED ANY TEMPO FOR
TSTMS AT KSBY TO AFTER 21Z...IN ASSOCIATION WITH MAIN COLD FRONT
DROPPING SWD INTO THE REGION. THE COLD FRONT SWEEPS ACROSS THE
AREA TONIGHT PRODUCING A WIND SHIFT TO N/NE. SOME QUESTION
OVERNIGHT WHETHER CEILINGS WILL BECOME IFR...AS LATEST MODEL
GUIDANCE SUGGESTS. THINK BEST CHANCE WILL BE AT KSBY...AND
POSSIBLY KPHF/KORF. ATTM...HAVE ONLY INCLUDED IFR CEILINGS
OVERNIGHT AT KSBY...BUT THIS MAY NEED TO BE UPDATED WITH LATER
TAFS. THE COLD FRONT DROPS S OF THE REGION FRIDAY WITH THE BEST
CHC OF SHRA/TSRA DROPPING ALONG AND S OF THE VA/NC BORDER. A WAVE
OF LOW PRESSURE TRACKS ALONG THE FRONT FRIDAY NIGHT INTO SATURDAY
BRINGING AN INCREASED CHC OF SHRA/TSRA.
&&
.MARINE...
A BACKDOOR COLD FRONT APPROACHES FROM THE N TODAY AND CROSSES THE
REGION THIS EVENING THROUGH THE EARLY OVERNIGHT HOURS. A WSW WIND
AVERAGING ~10KT WILL PREVAIL AHEAD OF THE FRONT AND SHIFT TO NNE
BEHIND THE FRONT. SHOWERS AND TSTMS ARE EXPECTED TO DEVELOP AHEAD OF
THE FRONT THIS AFTERNOON AND EVENING AND WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS. MODEST COOL AIR ADVECTION IS EXPECTED
BEHIND THE FRONT AND THIS SHOULD RESULT IN WIND SPEED ABOVE MODEL
GUIDANCE BUT STILL SUB-SCA. SEAS SHOULD AVERAGE 2-3FT...WITH 1-2FT
WAVES IN THE BAY. THE FRONT STALLS OVER THE CAROLINAS FRIDAY...WITH
THE WIND VEERING FROM NNE TO ENE AND GRADUALLY DIMINISHING FROM
10-15KT TO 5-10KT. THE WIND CONTINUES TO VEER TO SE FRIDAY NIGHT
INTO SATURDAY WITH SPEEDS REMAINING AOB 15KT. LOW PRESSURE IS
EXPECTED TO DEVELOP ALONG THE FRONT AND SLOWLY DRIFT OFF THE
CAROLINA COAST SATURDAY NIGHT INTO SUNDAY. THE PRESENCE OF HIGH
PRESSURE TO THE N AND LOW PRESSURE TO THE S SHOULD RESULT IN AN
EASTERLY WIND AVERAGING 10-15KT FOR MOST OF THE AREA AND 15-20KT OFF
THE COAST OF SE VA/NE NC. SEAS REMAIN CAPPED AT 4FT FOR THE SRN
COASTAL ZONES...WITH 2-3FT SEAS ELSEWHERE AND 2-3FT WAVES FOR THE
MOUTH OF THE BAY. LOW PRESSURE SLOWLY MOVES OFF THE COAST EARLY NEXT
WEEK WITH THE SURFACE PRESSURE GRADIENT GRADUALLY SLACKENING.
&&
.CLIMATE...
A RECORD HIGH TEMPERATURE OF 98 DEGREES WAS SET AT SALISBURY MD
TODAY BREAKING THE OLD RECORD OF 96 SET IN 1957.
&&
.EQUIPMENT...
MAINTENANCE CONTINUES FOR THE KDOX RADAR. WILL OBTAIN AN UPDATED
STATUS BY EARLY THIS AFTN DUE TO THE PENDING SEVERE WEATHER
THREAT. RADAR STATUS UPDATES WILL BE MADE AVAILABLE THROUGH THE
FREE TEXT MESSAGE FORMAT (FTMDOX).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...LSA
LONG TERM...LKB
AVIATION...WRS
MARINE...AJZ/MAM/WRS
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jun 19, 10:58 AM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1158 AM EDT THU JUN 19 2014
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-201600-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1158 AM EDT THU JUN 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND BECOME MORE WIDESPREAD THIS EVENING. SOME STORMS MAY BECOME
SEVERE WITH LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL. IN
ADDITION...HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS
AND IN LOW-LYING AREAS DUE TO POOR DRAINING AND EXCESSIVE RUNOFF.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
DEROSA
In the hours before
Special weather statement, Jun 19, 12:53 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
153 PM EDT THU JUN 19 2014
VAZ074-076-078-085-191900-
ESSEX-LANCASTER-MIDDLESEX-RICHMOND-
153 PM EDT THU JUN 19 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS ESSEX...RICHMOND...
MIDDLESEX AND LANCASTER COUNTIES THROUGH 300 PM EDT...
AT 153 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SHARPS...OR ABOUT 6 MILES WEST OF ROBLEY...MOVING EAST AT 10 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR MORATTICO AT 225 PM EDT...BELLE
ISLE STATE PARK AT 235 PM EDT...SOMERS AT 245 PM EDT...NUTTSVILLE AT
250 PM EDT...LIVELY AND ALFONSO AT 300 PM EDT.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3781 7644 3766 7647 3765 7649 3780 7674
3785 7670
WRSThunderstorm Wind, Lancaster
- When
- June 19, 1:15 PM EST to 1:40 PM EST
- Where
- Lancaster County, Litwalton to 0.93 mi N of White Stone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 37.800, -76.570
Strong winds estimated at 50 knots (58 miles per hour) produced tree damage across the county. A large tree was downed, blocking Morattico Road near Litwalton. Another large tree was also downed, blocking Nutsville Road at Virginia Route 618 in Lancaster.
Hail, Lancaster
- When
- June 19, 1:35 PM EST to 1:40 PM EST
- Where
- Lancaster County, 1.38 mi N of White Stone
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 37.670, -76.400
Quarter size hail was reported near Pitmans Corner.
Thunderstorm Wind, Surry
- When
- June 19, 3:25 PM EST to 3:30 PM EST
- Where
- Surry County, 6.24 mi SSE of Barham to 1.34 mi S of Savedge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.042, -77.073
Strong winds estimated at 50 knots (58 miles per hour) downed trees along Martin Luther King Highway from Waverly to Virginia Route 615.
Thunderstorm Wind, Goochland
- When
- June 19, 3:30 PM EST to 3:40 PM EST
- Where
- Goochland County, 1.76 mi NE of Sabot
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.640, -77.750
A large tree was downed onto Virginia Route 644, 1.5 miles north of Route 6, blocking the highway.
Thunderstorm Wind, Caroline
- When
- June 19, 3:45 PM EST to 3:55 PM EST
- Where
- Caroline County, Bowling Green to 0.22 mi W of Milford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 38.050, -77.350
Significant damage occurred across the central portions of the county from severe winds. Numerous trees were downed in Bowling Green and Milford. In Bowling Green, most of the damage was along West Broaddus Avenue and a mile to the west. A few trees were downed onto homes with significant roof damage. In Milford, numerous trees were downed along Baltimore Road. One tree fell onto a home, another onto a garage, and a third onto a shed.
Hail, Henrico
- When
- June 19, 3:45 PM EST
- Where
- Henrico County, 0.55 mi E of Short Pump
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.650, -77.610
Quarter size hail (1.00 inch diameter) was reported in Short Pump.
Thunderstorm Wind, Caroline
- When
- June 19, 3:55 PM EST to 4:00 PM EST
- Where
- Caroline County, 0.69 mi N of Milford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 38.030, -77.370
Numerous trees were downed in Milford.
Thunderstorm Wind, Mathews
- When
- June 19, 4:00 PM EST to 4:05 PM EST
- Where
- Mathews County, 0.48 mi S of Port Haywood to 1.23 mi SSE of Port Haywood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 37.373, -76.320
Numerous trees were downed along New Point Comfort Highway.
Thunderstorm Wind, Hanover
- When
- June 19, 4:00 PM EST to 4:10 PM EST
- Where
- Hanover County, 3.88 mi ESE of Negro Foot to 2.53 mi ENE of Mechanicsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 37.790, -77.540
Severe wind gusts up to 50 knots (58 miles per hour) downed numerous trees from Ashland to Mechanicsville. A large tree was blocking the roadway at Pole Green Road at Virginia Route 627 in Raven Run. Several trees were uprooted.
Thunderstorm Wind, Caroline
- When
- June 19, 4:05 PM EST to 4:10 PM EST
- Where
- Caroline County, 0.88 mi SW of Ladysmith
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.010, -77.530
Several large trees were downed at Pendleton Golf Club near Ruther Glen.
Thunderstorm Wind, New Kent
- When
- June 19, 4:30 PM EST to 4:35 PM EST
- Where
- New Kent County, 0.48 mi ENE of Tunstall to 1.55 mi N of Tallysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.572, -77.092
New Kent Fire and Rescue reported numerous trees down along a one mile stretch of Old Church Road in New Kent. Four trees were downed onto homes.
Thunderstorm Wind, Chesapeake (C)
- When
- June 19, 5:00 PM EST to 5:35 PM EST
- Where
- Chesapeake (C) County, 1.49 mi NNW of Oak Grove to 3.5 mi ESE of Mt Pleasant
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 36.750, -76.240
Severe wind gusts up to 52 knots (60 miles per hour) produced widespead damage across the City of Chesapeake. The most significant damage occurred near the Chesapeake Regional Medical Center in Greenbrier where numerous trees were downed. Roof damage was also sustained by four houses along Nottaway Drive. An airport hanger at the Chesapeake Regional Airport was also destroyed.
Thunderstorm Wind, Virginia Beach (C)
- When
- June 19, 5:30 PM EST to 5:40 PM EST
- Where
- Virginia Beach (C) County, 0.42 mi SSW of Euclid to 2.21 mi SE of Pleasant Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.824, -76.172
Severe wind gusts up to 52 knots (60 miles per hour) produced widespread damage across the City of Virginia Beach. The most significant damage occurred in Princess Anne where fences and powerlines were downed along with several trees. Numerous trees were also downed in Pungo and along Blackwater Road in Blackwater.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Virginia, June 19, 20141 death · $26,000 · 52 kt wind · 4 events
- Flash Flooding in Texas, June 19 to 20, 2014$1.1 million · 6 events
- Hail and Damaging Winds in Pennsylvania, June 19, 2014$268,000 · 1 in hail · 11 events
- Flash Flooding and Damaging Wind in Oklahoma, June 19, 2014$180,000 · 52 kt wind · 4 events
- Tornado in Iowa, June 19, 2014$50,000 · EF1 · 1 event
- Lightning Strike in North Carolina, June 19, 2014$150,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 19, 2014$76,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 19, 20141 injured · $50,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Virginia, June 19, 2014$57,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Carolina, June 19 to 20, 2014$19,000 · 1.75 in hail · 29 events
- Flood in Minnesota, June 19 to 22, 2014$70,000 · 1 event
- Damaging Winds and Lightning Strikes in New Jersey, June 19, 2014$45,000 · 54 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529072, 529069, 529074, 529104, 529113, 529116, 529147, 529117, 529130, 529138, 529150, 529166, 529176.